Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 6, 2018, 4:48 PM MDT for Park County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 4:48 PM MDT (22:48 UTC)
- Expired
- Jun 6, 2018, 5:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Park County, WY
The radar
The Riverton/Lander radar (KRIW), 118 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
256
WUUS55 KRIW 062248
SVRRIW
WYC029-062315-
/O.NEW.KRIW.SV.W.0033.180606T2248Z-180606T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
448 PM MDT WED JUN 6 2018
The National Weather Service in Riverton has issued a
* Severe Thunderstorm Warning for...
East central Park County in central Wyoming...
* Until 515 PM MDT.
* At 448 PM MDT, a severe thunderstorm was located near Meeteetse,
moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
east central Park County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4411 10855 4408 10868 4408 10879 4405 10879
4401 10895 4412 10902 4428 10874
TIME...MOT...LOC 2248Z 244DEG 13KT 4409 10887
HAIL...1.00IN
WIND...<50MPH
$$
Bourque2 follow-up statements
139
WWUS55 KRIW 062303
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
503 PM MDT WED JUN 6 2018
WYC029-062315-
/O.CON.KRIW.SV.W.0033.000000T0000Z-180606T2315Z/
Park-
503 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EAST CENTRAL PARK COUNTY...
At 503 PM MDT, a severe thunderstorm was located near Meeteetse,
moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Meeteetse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4411 10855 4408 10868 4408 10879 4405 10879
4405 10883 4414 10892 4428 10874
TIME...MOT...LOC 2303Z 244DEG 13KT 4411 10880
HAIL...1.00IN
WIND...<50MPH
$$
Bourque431
WWUS55 KRIW 062315
SVSRIW
Severe Weather Statement
National Weather Service Riverton WY
515 PM MDT WED JUN 6 2018
WYC029-062325-
/O.EXP.KRIW.SV.W.0033.000000T0000Z-180606T2315Z/
Park-
515 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PARK COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 4411 10855 4408 10868 4408 10879 4405 10879
4405 10883 4414 10892 4428 10874
TIME...MOT...LOC 2315Z 244DEG 13KT 4413 10876
$$
BourqueWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:40 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 6, 1:40 PM MDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Riverton WY 140 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Saturday) Issued at 1250 PM MDT Wed Jun 6 2018 The cold front snuck through areas east of the divide overnight while everyone was sleeping without any fanfair. What this front did was lay down the ground work for potentially strong thunderstorm activity with a potent sfc based moisture field. Sfc dew points are in the mid and upper 50s across much of the area east of the divide. The first shortwave we will experience across the CWA today that was over SLC this morning is already producing lightning along the Teton/Sublette County line. However, dew points are in the upper 20s and 30s west of the divide where capes will be lower. This shortwave should arrive east of the divide between 22Z and 23Z this afternoon where it will bisect the front as it enters the slight risk area over Central Wyoming east of the divide where the juicier dew points are in place. Capes will be as high as 2500 to 3000 across this area where large hail and damaging winds are a strong possibility in some areas. The shortwave to follow that was over Southern utah earlier today will be arriving in Central Wyoming around 03Z this evening. This shortwave has cooler air aloft asct with it. Therefore, the strongest thunderstorm activity for the day will likely occur early this evening, east of the divide. Even areas like Casper that earlier had a broken deck of post frontal stratocu cleared out by 11 am this morning. So this area will likely have the toughest time breaking the cap this afternoon,.so it appears that areas of Central Wyoming west of the Casper Arch and the Big Horn Mtns stand the best chance of seeing any thunderstorms that become potentially severe as the cap is weaker there, yet dew points are fairly high. Wind directional shear is expected given the low level south/southeast winds but the wind speed will be lacking so the tornado threat is fairly minimal. T storms should persist after midnight tonight as this last shortwave tracks across our northeast zones. On Thursday, our northern zones will be under a slight risk as the area of ample mstr/instability/"ring of fire" shifts northeast as does the sfc front with the added element of the dry line moving in from the southwest. Otherwise, hot and dry weather will become established as the upper high over the South central United States begins to build in from the south. For the rest of the week, Friday and Saturday, the weather will trend toward warm to hot and dry with the min RH 10 to 15 percent across the zones across the south half of the CWA. Many areas east of the divide should reach the low 90s by Saturday along with a gradual increase in southwesterly breezes. .LONG TERM...(Saturday night through Wednesday) Issued at 1250 PM MDT Wed Jun 6 2018 Hot and windy to start this period with elevated fire weather threat with very low rh's, very warm temps and very low rh's. Negatively tilted trough clips the nwrn corner on Sunday with risk of some stronger tstms. Cold front swings across on Sunday with strong sw wind ahead of it and w through n behind it. Front will be dry for most of the area except the far north. Monday will be not as warm but still quite dry and windy with continued elevated fire weather threat. Generally dry wly flow Tuesday through Wednesday with mild temps. Some model differences show up by the end on whether another disturbance approaches from the w/nw or maybe even some moisture around the periphery of the over the srn high plains but will keep a generally dry and warm forecast going. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 1250 PM MDT Wed Jun 6 2018 Widely scattered to scattered thunderstorms are expected through this evening, some of which may be quite strong to severe (with large hail potential and 60 mph or greater wind gusts). The strongest storms will be east of the divide. Most of this activity should be east of the area by 06z Thursday. Some MVFR ceilings and patchy fog may develop east of the Divide, especially along and east of Interstate 25 as skies clear early Thursday morning. Thursday will be much drier with only isolated thunderstorms possible across the north. A strong storm is possible in northern Johnson County Thu afternoon. && .FIRE WEATHER... Issued AT 1250 PM MDT Wed Jun 6 2018 A weather system will cross the area today and bring late afternoon and evening showers and thunderstorm, mainly to the northern half of the state. Some storms could become strong to severe with large hail and damaging winds, especially in the Big Horn Basin and Johnson County. Relative humidity will fall under 15 percent in southern Wyoming, but remain above critical levels elsewhere. The minimum relative humidity will be down around 10 to 15 percent Thursday in the southern zones. Mixing and smoke dispersal will range from fair in some of the basins to excellent in southeastern Sweetwater County. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lipson LONG TERM...Skrbac AVIATION...Skrbac FIRE WEATHER...Lipson
Hazardous weather outlook, Jun 6, 1:21 AM MDT, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 121 AM MDT Wed Jun 6 2018 WYZ001>020-022>030-071200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 121 AM MDT Wed Jun 6 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Isolated to scattered afternoon and evening thunderstorms. Some storms will likely become severe in northern and eastern areas with large hail and damaging winds the main threat. The main areas of concern will be the Big Horn Basin, Johnson County and northern Fremont County. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday...Isolated to widely scattered thunderstorms over northern areas. A few strong thunderstorms possible mainly over the northern Big Horn Basin and Johnson County. Friday...Isolated afternoon and evening thunderstorms mainly over the north. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report wind gusts over 45 mph and hail. Thank you. TEAM RIVERTON
In the hours before
Special weather statement, Jun 6, 3:50 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Riverton WY
350 PM MDT WED JUN 6 2018
WYZ003-004-062215-
North Big Horn Basin-Cody Foothills-
350 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PARK COUNTY UNTIL
415 PM MDT...
At 350 PM MDT, Doppler radar was tracking a strong thunderstorm over
Meeteetse, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Meeteetse Rim around 410 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4421 10848 4408 10872 4408 10879 4404 10879
4401 10884 4414 10901 4440 10874
TIME...MOT...LOC 2150Z 224DEG 18KT 4413 10886
13Local storm report, Jun 6, 4:11 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
411 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 W MEETEETSE 44.16N 108.95W
06/06/2018 E0.88 INCH PARK WY PUBLIC
&&
AEMLocal storm report, Jun 6, 4:12 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
412 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 4 W MEETEETSE 44.15N 108.94W
06/06/2018 PARK WY PUBLIC
&&
AEMSpecial weather statement, Jun 6, 4:15 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Riverton WY 415 PM MDT WED JUN 6 2018 WYZ017-019-020-062300- Wind River Basin-Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- 415 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATRONA AND EAST CENTRAL FREMONT COUNTIES UNTIL 500 PM MDT... At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Ervay, or 27 miles northeast of Jeffrey City, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Ervay around 435 PM MDT. LAT...LON 4265 10739 4270 10779 4311 10764 4301 10710 TIME...MOT...LOC 2214Z 210DEG 19KT 4280 10751 CNJ
Local storm report, Jun 6, 4:21 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
421 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 7 E PITCHFORK 44.08N 108.95W
06/06/2018 E1.00 INCH PARK WY PUBLIC
&&
AEMSpecial weather statement, Jun 6, 4:38 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Riverton WY
438 PM MDT WED JUN 6 2018
WYZ007-009-020-062315-
Owl Creek and Bridger Mountains-Bighorn Mountains Southeast-Natrona
County Lower Elevations-
438 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
515 PM MDT...
At 437 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waltman Rest Area along US Highway 20/26 moving northeast at 30 mph.
Dime size hail, heavy rain, and winds in excess of 40 mph will be
possible with this storm. Heavy rain and hail are likely to cover
the highway as this storm moves northeast near Waltman.
This strong thunderstorm will be near...
Hiland and Waltman Rest Area around 445 PM MDT.
Waltman around 450 PM MDT.
Hell's Half Acre around 455 PM MDT.
Other locations impacted by this storm include Arminto.
LAT...LON 4288 10718 4291 10722 4291 10725 4290 10725
4295 10747 4335 10732 4323 10677
TIME...MOT...LOC 2237Z 220DEG 25KT 4301 10727
CNJThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:04 PM MDT | Special Weather Statement | RIW | Hot Springs | 26 min |
| Jun 6, 2:31 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jun 6, 2:37 PM MDT | Special Weather Statement | RIW | Hot Springs | 23 min |
| Jun 6, 2:48 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jun 6, 2:50 PM MDT | Special Weather Statement | RIW | Park | 25 min |
| Jun 6, 3:07 PM MDT | Special Weather Statement | RIW | 23 min | |
| Jun 6, 3:18 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 27 min |
| Jun 6, 3:20 PM MDT | Special Weather Statement | RIW | Hot Springs | 25 min |
| Jun 6, 3:45 PM MDT | Tornado Warning | RIW | Big Horn, Hot Springs, Park, Washakie | 30 min |
| Jun 6, 3:50 PM MDT | Special Weather Statement | RIW | 25 min | |
| Jun 6, 4:15 PM MDT | Special Weather Statement | RIW | 45 min | |
| Jun 6, 4:16 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Park, Washakie | 29 min |
| Jun 6, 4:17 PM MDT | Tornado Warning | RIW | Big Horn, Hot Springs, Park, Washakie | 28 min |
| Jun 6, 4:38 PM MDT | Special Weather Statement | RIW | Natrona | 37 min |
| Jun 6, 4:49 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 26 min |
| Jun 6, 4:50 PM MDT | Special Weather Statement | RIW | 40 min | |
| Jun 6, 5:02 PM MDT | Special Weather Statement | RIW | Teton | 28 min |
| Jun 6, 5:27 PM MDT | Special Weather Statement | RIW | Johnson | 48 min |
| Jun 6, 5:39 PM MDT | Special Weather Statement | RIW | Teton | 36 min |
| Jun 6, 5:44 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 46 min |
| Jun 6, 5:50 PM MDT | Special Weather Statement | RIW | Big Horn | 40 min |
| Jun 6, 5:57 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 48 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.